Alert archive / Montana / Winter Storm Warnings in 2018
Winter Storm Warning 10, NWS Great Falls, MT
NWS Great Falls, MT issued this winter storm warning at Mar 30, 2018, 3:09 AM MDT. It took effect at Mar 30, 2018, 12:00 PM MDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2018, 3:09 AM MDT (09:09 UTC)
- In effect from
- Mar 30, 2018, 12:00 PM MDT
- Expired
- Mar 31, 2018, 6:00 AM MDT
- In force
- 18 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted.
945 WWUS45 KTFX 300909 WSWTFX URGENT - WINTER WEATHER MESSAGE National Weather Service Great Falls MT 309 AM MDT Fri Mar 30 2018 MTZ009-048-310015- /O.UPG.KTFX.WS.A.0014.180330T1800Z-180331T1200Z/ /O.NEW.KTFX.WS.W.0010.180330T1800Z-180331T1200Z/ Northern Rocky Mountain Front-Southern Rocky Mountain Front- Including the following locations Logan Pass, Marias Pass, Browning, Heart Butte, Bynum, Choteau, and Augusta 309 AM MDT Fri Mar 30 2018 ...WINTER STORM WARNING IN EFFECT FROM NOON TODAY TO 6 AM MDT SATURDAY... * WHAT...Heavy snow and blowing snow possible. Total snow accumulations of 3 to 5 inches, with localized amounts up to 10 inches at pass level, are possible. * WHERE...Northern Rocky Mountain Front and Southern Rocky Mountain Front. * WHEN...From noon today to 6 AM MDT Saturday. * ADDITIONAL DETAILS...Plan on difficult travel conditions, especially along mountain passes. Winds gusting as high as 50 to 60 mph could cause areas of blowing and drifting snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ http://www.weather.gov/greatfalls
6 follow-up statements
902 WWUS45 KTFX 301448 WSWTFX URGENT - WINTER WEATHER MESSAGE National Weather Service Great Falls MT 848 AM MDT Fri Mar 30 2018 MTZ009-048-302100- /O.CON.KTFX.WS.W.0010.180330T1800Z-180331T1200Z/ Northern Rocky Mountain Front-Southern Rocky Mountain Front- Including the following locations Logan Pass, Marias Pass, Browning, Heart Butte, Bynum, Choteau, and Augusta 848 AM MDT Fri Mar 30 2018 ...WINTER STORM WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 AM MDT SATURDAY... * WHAT...Heavy snow and blowing snow expected. Total snow accumulations of 3 to 5 inches, with localized amounts up to 10 inches, are expected. * WHERE...Northern Rocky Mountain Front and Southern Rocky Mountain Front. * WHEN...From Noon today to 6 AM MDT Saturday. * ADDITIONAL DETAILS...Plan on difficult travel conditions, including during the evening commute. Winds gusting as high as 45 mph will cause areas of blowing and drifting snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... Listen to NOAA Weather Radio or your local media for the latest updates on this situation. && $$ http://www.weather.gov/greatfalls
537 WWUS45 KTFX 302012 WSWTFX URGENT - WINTER WEATHER MESSAGE National Weather Service Great Falls MT 212 PM MDT Fri Mar 30 2018 MTZ009-048-310500- /O.CON.KTFX.WS.W.0010.000000T0000Z-180331T1200Z/ Northern Rocky Mountain Front-Southern Rocky Mountain Front- Including the following locations Logan Pass, Marias Pass, Browning, Heart Butte, Bynum, Choteau, and Augusta 212 PM MDT Fri Mar 30 2018 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MDT SATURDAY... * WHAT...Heavy mixed precipitation. Additional snow accumulations of 2 to 4 inches at lower elevations, and 4 to 8 inches in the mountains. * WHERE...Northern Rocky Mountain Front and Southern Rocky Mountain Front. * WHEN...Until 6 AM MDT Saturday. * ADDITIONAL DETAILS...Plan on difficult travel conditions, including during the evening commute. Winds gusting near 55 mph will cause areas of blowing and drifting snow and visibility less than a quarter of a mile at times. Wet roadways will likely freeze over this evening. * These conditions will also be difficult for young livestock. PRECAUTIONARY/PREPAREDNESS ACTIONS... Listen to NOAA Weather Radio or your local media for the latest updates on this situation. && $$ MTZ010-012-046-049>051-310500- /O.NEW.KTFX.WW.Y.0094.180330T2012Z-180331T1200Z/ Eastern Glacier-Cascade-Eastern Pondera-Eastern Teton- Judith Basin-Fergus- Including the following locations Cut Bank, Great Falls, Cascade, Belt, Kings Hill Pass, Brady, Conrad, Fairfield, Dutton, Raynesford, Stanford, Hobson, Lewistown, Winifred, Lewistown Divide, and Grass Range 212 PM MDT Fri Mar 30 2018 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM MDT SATURDAY... * WHAT...Mixed precipitation, changing to all snow this evening. Total snow accumulations of 1 to 3 inches at lower elevations and 3 to 6 inches in the mountains. * WHERE...Portions of central and north central Montana. * WHEN...Until 6 AM MDT Saturday. * ADDITIONAL DETAILS...Plan on slippery road conditions. Expect reduced visibilities at times to less than a quarter of a mile at times in areas of falling and blowing snow. Wet roadways will likely freeze over this evening. * These conditions will also be difficult for young livestock. PRECAUTIONARY/PREPAREDNESS ACTIONS... Listen to NOAA Weather Radio or your local media for the latest updates on this situation. && $$ http://www.weather.gov/greatfalls
227 WWUS45 KTFX 302140 WSWTFX URGENT - WINTER WEATHER MESSAGE National Weather Service Great Falls MT 340 PM MDT Fri Mar 30 2018 MTZ009-048-311200- /O.CON.KTFX.WS.W.0010.000000T0000Z-180331T1200Z/ Northern Rocky Mountain Front-Southern Rocky Mountain Front- Including the following locations Logan Pass, Marias Pass, Browning, Heart Butte, Bynum, Choteau, and Augusta 340 PM MDT Fri Mar 30 2018 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MDT SATURDAY... * WHAT...Heavy mixed precipitation. Additional snow accumulations of 2 to 4 inches at lower elevations, and 4 to 8 inches in the mountains. * WHERE...Northern Rocky Mountain Front and Southern Rocky Mountain Front. * WHEN...Until 6 AM MDT Saturday. * ADDITIONAL DETAILS...Plan on difficult travel conditions, including during the evening commute. Winds gusting near 55 mph will cause areas of blowing and drifting snow and visibility less than a quarter of a mile at times. Wet roadways will likely freeze over this evening. * These conditions will also be difficult for young livestock. PRECAUTIONARY/PREPAREDNESS ACTIONS... Listen to NOAA Weather Radio or your local media for the latest updates on this situation. && $$ MTZ013-311200- /O.EXA.KTFX.WW.Y.0094.000000T0000Z-180331T1200Z/ Chouteau- Including the following locations Fort Benton, Carter, and Big Sandy 340 PM MDT Fri Mar 30 2018 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM MDT SATURDAY... * WHAT...Snow. Additional snow accumulations of 1 to 2 inches, with 2 to 4 inches in the Highwood Mountains and along the north facing foothills, are expected. * WHERE...Chouteau. * WHEN...Until 6 AM MDT Saturday. * ADDITIONAL DETAILS...Plan on slippery road conditions. Expect reduced visibilities at times to less than a quarter of a mile at times in areas of falling and blowing snow. Wet roadways will likely freeze over this evening. * These conditions will also be difficult for young livestock. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MTZ010-012-046-049>051-311200- /O.CON.KTFX.WW.Y.0094.000000T0000Z-180331T1200Z/ Eastern Glacier-Cascade-Eastern Pondera-Eastern Teton- Judith Basin-Fergus- Including the following locations Cut Bank, Great Falls, Cascade, Belt, Kings Hill Pass, Brady, Conrad, Fairfield, Dutton, Raynesford, Stanford, Hobson, Lewistown, Winifred, Lewistown Divide, and Grass Range 340 PM MDT Fri Mar 30 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT SATURDAY... * WHAT...Mixed precipitation, changing to all snow this evening. Total snow accumulations of 1 to 3 inches at lower elevations and 3 to 6 inches in the mountains. * WHERE...Portions of central and north central Montana. * WHEN...Until 6 AM MDT Saturday. * ADDITIONAL DETAILS...Plan on slippery road conditions. Expect reduced visibilities at times to less than a quarter of a mile at times in areas of falling and blowing snow. Wet roadways will likely freeze over this evening. * These conditions will also be difficult for young livestock. PRECAUTIONARY/PREPAREDNESS ACTIONS... Listen to NOAA Weather Radio or your local media for the latest updates on this situation. && $$ http://www.weather.gov/greatfalls
015 WWUS45 KTFX 302356 WSWTFX URGENT - WINTER WEATHER MESSAGE National Weather Service Great Falls MT 556 PM MDT Fri Mar 30 2018 MTZ012-049>051-311200- /O.UPG.KTFX.WW.Y.0094.000000T0000Z-180331T1200Z/ /O.EXA.KTFX.WS.W.0010.000000T0000Z-180331T1200Z/ Cascade-Eastern Teton-Judith Basin-Fergus- Including the following locations Great Falls, Cascade, Belt, Kings Hill Pass, Fairfield, Dutton, Raynesford, Stanford, Hobson, Lewistown, Winifred, Lewistown Divide, and Grass Range 556 PM MDT Fri Mar 30 2018 ...WINTER STORM WARNING IN EFFECT UNTIL 6 AM MDT SATURDAY... * WHAT...Additional snow accumulations of 1 to 3 inches are expected, with localized amounts in excess of 6 inches are possible. * WHERE...Cascade, Eastern Teton, Judith Basin and Fergus. * WHEN...Until 6 AM MDT Saturday. * ADDITIONAL DETAILS...Plan on difficult travel conditions. Expect significant reductions in visibility, with near whiteout condition at times. Snowfall rates may approach 2 inches per hour at times early this evening. * These conditions will also be difficult for young livestock. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning means significant amounts of snow, sleet and ice will make travel very hazardous or impossible. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MTZ009-048-311200- /O.CON.KTFX.WS.W.0010.000000T0000Z-180331T1200Z/ Northern Rocky Mountain Front-Southern Rocky Mountain Front- Including the following locations Logan Pass, Marias Pass, Browning, Heart Butte, Bynum, Choteau, and Augusta 556 PM MDT Fri Mar 30 2018 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MDT SATURDAY... * WHAT...Additional snow accumulations of 2 to 4 inches at lower elevations, and 4 to 8 inches in the mountains. * WHERE...Northern Rocky Mountain Front and Southern Rocky Mountain Front. * WHEN...Until 6 AM MDT Saturday. * ADDITIONAL DETAILS...Plan on difficult travel conditions, including during the evening commute. Winds gusting near 55 mph will cause areas of blowing and drifting snow and visibility less than a quarter of a mile at times. Wet roadways will likely freeze over this evening. * These conditions will also be difficult for young livestock. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning means significant amounts of snow, sleet and ice will make travel very hazardous or impossible. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MTZ010-013-046-311200- /O.CON.KTFX.WW.Y.0094.000000T0000Z-180331T1200Z/ Eastern Glacier-Chouteau-Eastern Pondera- Including the following locations Cut Bank, Fort Benton, Carter, Big Sandy, Brady, and Conrad 556 PM MDT Fri Mar 30 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT SATURDAY... * WHAT...Additional snow accumulations of 1 to 2 inches are expected. * WHERE...Eastern Glacier, Chouteau and Eastern Pondera. * WHEN...Until 6 AM MDT Saturday. * ADDITIONAL DETAILS...Plan on slippery road conditions. Expect reduced visibilities at times to less than a quarter of a mile at times in areas of falling and blowing snow. Wet roadways will likely freeze over this evening. * These conditions will also be difficult for young livestock. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory means that periods of snow, sleet or freezing rain will cause travel difficulties. Expect slippery roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ http://www.weather.gov/greatfalls
114 WWUS45 KTFX 310037 WSWTFX URGENT - WINTER WEATHER MESSAGE National Weather Service Great Falls MT 637 PM MDT Fri Mar 30 2018 MTZ009-048-311200- /O.CON.KTFX.WS.W.0010.000000T0000Z-180331T1200Z/ Northern Rocky Mountain Front-Southern Rocky Mountain Front- Including the following locations Logan Pass, Marias Pass, Browning, Heart Butte, Bynum, Choteau, and Augusta 637 PM MDT Fri Mar 30 2018 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MDT SATURDAY... * WHAT...Heavy snow and blowing snow. Additional snow accumulations of 2 to 4 inches at lower elevations, and 4 to 8 inches in the mountains. * WHERE...Northern Rocky Mountain Front and Southern Rocky Mountain Front. * WHEN...Until 6 AM MDT Saturday. * ADDITIONAL DETAILS...Plan on difficult travel conditions. Winds gusting near 40 mph will cause areas of blowing and drifting snow and visibility less than a quarter of a mile at times. Wet roadways will likely freeze over this evening. * These conditions will also be difficult for young livestock. PRECAUTIONARY/PREPAREDNESS ACTIONS... Listen to NOAA Weather Radio or your local media for the latest updates on this situation. && $$ MTZ012-049>051-311200- /O.CON.KTFX.WS.W.0010.000000T0000Z-180331T1200Z/ Cascade-Eastern Teton-Judith Basin-Fergus- Including the following locations Great Falls, Cascade, Belt, Kings Hill Pass, Fairfield, Dutton, Raynesford, Stanford, Hobson, Lewistown, Winifred, Lewistown Divide, and Grass Range 637 PM MDT Fri Mar 30 2018 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MDT SATURDAY... * WHAT...Heavy snow. Additional snow accumulations of 1 to 3 inches, with localized amounts up to 6 inches, are expected. * WHERE...Cascade, Eastern Teton, Judith Basin and Fergus. * WHEN...Until 6 AM MDT Saturday. * ADDITIONAL DETAILS...Plan on difficult travel conditions. Expect significant reductions in visibility, with near whiteout condition at times. Snowfall rates may approach 2 inches per hour at times early this evening. * These conditions will also be difficult for young livestock. PRECAUTIONARY/PREPAREDNESS ACTIONS... Listen to NOAA Weather Radio or your local media for the latest updates on this situation. && $$ MTZ014-054-311200- /O.EXA.KTFX.WW.Y.0094.000000T0000Z-180331T1200Z/ Central and Southern Lewis and Clark-Meagher- Including the following locations Helena, Lincoln, MacDonald Pass, Rogers Pass, Martinsdale, and White Sulphur Springs 637 PM MDT Fri Mar 30 2018 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM MDT SATURDAY... * WHAT...Snow. Snow accumulations of 1 to 3 inches at lower elevations including the Helena Valley, with 6 to 8 inches in the mountains of Central and Southern Lewis and Clark County including MacDonald and Rogers Passes, are expected. * WHERE...Central and Southern Lewis and Clark and Meagher. * WHEN...Until 6 AM MDT Saturday. * ADDITIONAL DETAILS...Plan on slippery road conditions. Expect reduced visibilities at times. Wet roadways will likely freeze over this evening. * These conditions will also be difficult for young livestock. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MTZ010-013-046-311200- /O.CON.KTFX.WW.Y.0094.000000T0000Z-180331T1200Z/ Eastern Glacier-Chouteau-Eastern Pondera- Including the following locations Cut Bank, Fort Benton, Carter, Big Sandy, Brady, and Conrad 637 PM MDT Fri Mar 30 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT SATURDAY... * WHAT...Snow. Additional snow accumulations of 1 to 2 inches, with localized amounts up to 5 inches in the Highwood Mountains, are expected. * WHERE...Eastern Glacier, Chouteau and Eastern Pondera. * WHEN...Until 6 AM MDT Saturday. * ADDITIONAL DETAILS...Plan on slippery road conditions. Expect reduced visibilities at times to less than a quarter of a mile in areas of falling and blowing snow. Wet roadways will likely freeze over this evening. * These conditions will also be difficult for young livestock. PRECAUTIONARY/PREPAREDNESS ACTIONS... Listen to NOAA Weather Radio or your local media for the latest updates on this situation. && $$ http://www.weather.gov/greatfalls
251 WWUS45 KTFX 311147 WSWTFX URGENT - WINTER WEATHER MESSAGE National Weather Service Great Falls MT 547 AM MDT Sat Mar 31 2018 MTZ009-048-311300- /O.EXP.KTFX.WS.W.0010.000000T0000Z-180331T1200Z/ Northern Rocky Mountain Front-Southern Rocky Mountain Front- Including the following locations Logan Pass, Marias Pass, Browning, Heart Butte, Bynum, Choteau, and Augusta 547 AM MDT Sat Mar 31 2018 ...WINTER STORM WARNING WILL EXPIRE AT 6 AM MDT EARLY THIS MORNING... Areas of snow has either diminished or moved out of the warned area. Thus, the warning will be allowed to expire at 6AM. Lingering light snow may still be possible early this morning, but should not cause any additional impacts. $$ MTZ012-049>051-311300- /O.EXP.KTFX.WS.W.0010.000000T0000Z-180331T1200Z/ Cascade-Eastern Teton-Judith Basin-Fergus- Including the following locations Great Falls, Cascade, Belt, Kings Hill Pass, Fairfield, Dutton, Raynesford, Stanford, Hobson, Lewistown, Winifred, Lewistown Divide, and Grass Range 547 AM MDT Sat Mar 31 2018 ...WINTER STORM WARNING WILL EXPIRE AT 6 AM MDT EARLY THIS MORNING... Areas of snow has either diminished or moved out of the warned area. Thus, the warning will be allowed to expire at 6AM. Lingering areas of snow will still be possible early this morning which may cause difficult travel in spots. Remember to exercise caution if traveling early this morning, especially across any mountain passes. $$ MTZ010-013-046-311300- /O.EXP.KTFX.WW.Y.0094.000000T0000Z-180331T1200Z/ Eastern Glacier-Chouteau-Eastern Pondera- Including the following locations Cut Bank, Fort Benton, Carter, Big Sandy, Brady, and Conrad 547 AM MDT Sat Mar 31 2018 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 6 AM MDT EARLY THIS MORNING... Areas of snow has either diminished or moved out of the warned area. Thus, the warning will be allowed to expire at 6AM. Lingering light snow may still be possible early this morning, but should not cause any additional impacts. $$ MTZ014-054-311300- /O.EXP.KTFX.WW.Y.0094.000000T0000Z-180331T1200Z/ Central and Southern Lewis and Clark-Meagher- Including the following locations Helena, Lincoln, MacDonald Pass, Rogers Pass, Martinsdale, and White Sulphur Springs 547 AM MDT Sat Mar 31 2018 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 6 AM MDT EARLY THIS MORNING... Areas of snow has either diminished or moved out of the warned area. Thus, the warning will be allowed to expire at 6AM. Lingering light snow may still be possible early this morning, but should not cause any additional impacts. $$ http://www.weather.gov/greatfalls
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this winter storm warning went out at Mar 29, 11:25 PM MDT, 3 hours 44 minutes earlier.
Area forecast discussion, Mar 29, 11:25 PM MDT, 3 hours 44 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 1125 PM MDT Thu Mar 29 2018 ...Aviation Section Updated... .UPDATE... Updated forecast has been published, with only minor adjustments made. Most notable adjustment was to wind speeds and direction across the North Central Montana plains through the evening hours and into Friday morning. First, a warm front will begin to lift from southwest to northeast across the CWA tonight, which will help switch winds to the southwest/west for most locations. In addition, a developing area of low pressure over Southern Alberta with a sharpening lee-side trough along the Rocky Mountain Front will strengthen the surface pressure gradient during the overnight hours tonight. This will lead to breezy winds along the foothills of the Central Montana mountains, and strong winds along the Rocky Mountain Front and plains of Glacier, Pondera, and Teton Counties where the pressure gradient is strongest tonight. All highlights remain in good shape, and no changes were made with this evenings update. - Moldan && .SYNOPSIS... Scattered bands of snow will be found through this evening across northeastern and some mountain portions. Little new snow accumulations are expected. Strong winds may then develop ahead of an approaching cold front tonight through Friday across central and northern portions. The mentioned cold front may then bring areas of rain quickly changing to snow Friday through Friday night from north to south. Cooler temperatures and lingering light snow showers are then possible for Saturday. && .AVIATION... Updated 0525z. Primarily VFR conditions are expected through daybreak for all terminals, before a southward advancing cold front brings lowering ceilings and rain/snow to terminals across North Central Montana (i.e. KCTB, KHVR, KGTF, and KLWT) Friday morning/afternoon. Within the short-term of the TAF period (i.e. 0-9hrs), biggest problem/nuisance is a northeastward advancing warm front and increasing pressure gradient along the Rocky Mountain Front and mountains of Central Montana. This front is proving to be tricky when it come to determining wind directions at the KCTB and KGTF terminals, as models have been to slow with progressing the prevailing wind direction towards its eventual 230 direction. In addition, the KCTB and KGTF terminals will be the first terminals to see increasing wind speeds, as the aforementioned pressure gradient continues to strengthen early this morning. Otherwise, expect MVFR/IFR conditons for terminals in North Central Montana during the late morning and afternoon hours Friday, as the cold front pushes across the region. Also, strong winds are expected at the KCTB, KGTF, and KLWT terminals, with wind gusts in excess of 35kts. - Moldan/KLG && .HYDROLOGY... Updated 300 PM. The areal flood advisory for Chouteau County has been cancelled. Flooding impacts have diminished over the county. The areal flood advisory for Teton, Pondera and Blaine Counties has been extended until Friday, per local emergency managers report of minor flooding impacts continuing in those regions. With temperatures turning colder on Friday afternoon, snowmelt should slow over the next few days. Brusda && .PREV DISCUSSION... /ISSUED 550 PM MDT Thu Mar 29 2018/ Tonight through Saturday...A few light snow showers are still lingering across eastern portions and mountain areas currently under weakly unstable northwest flow. These showers will generally be on a diminishing trend this evening. An increased pressure gradient ahead of an approaching cold front will then bring strong winds to much of the CWA starting after midnight tonight and continuing through Friday. 800 and 700 MB winds of over 50 knots will support stronger winds provided ample mixing. The higher confidence areas for High Wind Criteria will come across the Rocky Mountain Front and adjacent high plains. Other areas currently in a watch will require the better mixing the cold front may bring to get strong winds. With not as much confidence, left these areas as a watch. As this front moves from north to south widespread precipitation is then possible for Friday. Precip should be mainly snow...although some areas may see rain briefly before the change over. Highest confidence of accumulations over 4 inches is still along the Rocky Mountain Front where the current watch is. Other areas may see light accumulations of 1 to 3 inches...although dry air from strong downsloping winds may limit these accumulations. This area will have to be monitored for any products. Much of the daytime activity will be north of a line from Helena to White Sulphur Springs...while south of this line increase clouds and near normal temperatures are expected. Friday night through Saturday morning this front progresses further south...bringing chances for light snow to the remaining areas. The front then stalls out for the remainder of Saturday. North of this line will see well below normal temperatures in the 20s...while along and south of this front slightly below normal temps in the 30s and 40s will be found...along with some scattered rain or snow showers. Right now this stalled front looks to be near or just south of the Helena Valley. Morning lows on Saturday will also be cold and generally in the single digits north of this stalled front. This could lead to freezing of some flooded areas...and perhaps an ice jam potential. Other concern with this system will be the threat for blowing snow. Any areas with strong winds and fresh or falling snow could see further reduced visibilities. Anglin Saturday night through Thursday...Expect a few showers on Sunday, especially by late in the day. Afternoon temperatures will rebound on Sunday as a warm front pushes northward. However, locations along/north of the Highway 2 corridor are likely to remain cold, as the warm front will stall out somewhere between Fort Benton and Havre. On Sunday night, the GFS/EC are in better agreement that another upper level trof will affect the region. Expect widespread snow to develop Sunday night and continue into Monday. Snow accumulations of a few inches look likely at lower elevations, with another round of about 4 to 7 inches in the mountains. Afternoon highs will remain cold on Monday. For Tuesday through Thursday....a light northwesterly flow aloft will reside over the region, resulting in a few passing showers, but nothing significant at this time. Afternoon temperatures will start to warm, but still generally remain well below normal most days, especially over the northern portions of North Central MT. Brusda && .PRELIMINARY POINT TEMPS/POPS... GTF 33 45 7 25 / 10 60 60 20 CTB 29 36 0 20 / 10 60 60 10 HLN 34 49 18 33 / 10 20 50 30 BZN 30 52 23 38 / 20 30 30 30 WEY 22 41 22 40 / 20 30 20 20 DLN 30 53 27 45 / 10 10 10 20 HVR 23 30 0 19 / 20 60 40 10 LWT 26 43 7 23 / 20 80 50 20 && .TFX WATCHES/WARNINGS/ADVISORIES... High Wind Warning from midnight tonight to 6 PM MDT Friday Eastern Glacier...Eastern Pondera...Eastern Teton...Northern Rocky Mountain Front...Southern Rocky Mountain Front...Toole. Winter Storm Watch from Friday afternoon through late Friday night Northern Rocky Mountain Front...Southern Rocky Mountain Front. High Wind Watch from 6 AM MDT Friday through Friday afternoon Cascade...Chouteau...Fergus...Judith Basin...Liberty. Areal Flood Advisory for snowmelt remains in effect until 845 PM MDT Friday for Blaine County. Areal Flood Advisory for snowmelt in effect until 630 PM MDT Friday for Teton and Pondera Counties. && http://www.weather.gov/greatfalls
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 2:12 PM MDT | Winter Weather Advisory | TFX | 16 hr | |
| Mar 30, 5:32 PM MDT | Special Weather Statement | TFX | Cascade, Judith Basin, Lewis and Clark, Teton | 58 min |
Nearby
Winter Storm Warnings in Montana, 2018Every winter storm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.